MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION SARNS CENTRIFUGAL PUMP ADAPTER

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION SARNS CENTRIFUGAL PUMP ADAPTER
Model Number 824043
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the clinician was unable to provide forward arterial flow.Per user facility they were doing manual compressions of the heart to try to get blood pressure.They removed our adapter and placed the adapter in a hand crank and provided forward arterial flow to the patient.No known impact or consequence to patient, product was not changed out, procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on june 18, 2019.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date).G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (device evaluated by manufacturer).H4 (device manufacture date).H6 (identification of evaluation codes 10, 3331, 213, 67).Method code #1: 10 - testing of actual/suspected device.Method code #2: 3331 - analysis of production records.Results code: 213 - no device problem found.Conclusions code: 67 - no problem detected.Visual inspection of the returned sample showed no anomalies with the device.The sample was built into a saline circuit with a sorin drive motor and a sarns centrifugal pump.The flow was monitored as the rpms were increased.The returned sample was found to pass rotational energy from the sorin drive motor to the sarns pump and flow increased as the pump rpms were increased.The reported issue was not able to be replicated; therefore, a root cause was not able to be determined.It is possible that the pump adapter or pump was set up incorrectly, causing the devices to not flow appropriately.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
SARNS CENTRIFUGAL PUMP ADAPTER
Common Device Name
CENTRIFUGAL PUMP
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key8708737
Report Number1124841-2019-00168
Device Sequence Number1822153
Product Code KFM
UDI-Device Identifier00699753450417
UDI-Public(01)00699753450417
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K112229
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number824043
Device Catalogue NumberN/A
Device Lot NumberWL24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer07/01/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date07/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;